What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 3, 1:20 PM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 3, 1:20 PM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
220 PM EDT Thu Jul 3 2025
.SYNOPSIS...
An upper level disturbance and cold front will bring scattered
showers and thunderstorms through early this evening, some of
which could be severe especially south of Interstate 90. High
pressure will bring dry conditions for Friday through Sunday,
with increasing heat and humidity by Sunday into early next
week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Key Messages:
- Severe Thunderstorm Watch 484 in effect until 10 PM this
evening for areas mainly south of I-90.
Discussion:
As of 220 PM EDT, strong/severe thunderstorms developing across
south central NYS, with agitated Cu field extending into the
eastern Catskills. Latest SPC Mesoanalysis indicates best
instability (ML CAPES 1000+ J/kg) across western Mohawk Valley,
as well as areas within and east of the Hudson River Valley.
Meanwhile, mid level jet max is producing 0-6 km shear of 50+ KT
across south central NYS and translating east.
The area of greatest overlap between best instability and
highest shear looks to be mainly south of I-90, where the latest
severe thunderstorm watch has been issued. Within this area,
some severe thunderstorms with some instances of damaging wind
gusts and large hail are possible.
Farther north, some stronger thunderstorms will still be
possible as potent upper level trough continues to shift east
into southern Quebec. However, deep layer shear should be less,
so isolated/scattered coverage of stronger thunderstorms will
be possible, but any severe looks to remain isolated.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
Some lingering showers/thunderstorms will remain possible this
evening across portions of the southern Adirondacks as upper
level shortwave remains nearby. Otherwise, some patchy fog could
form in areas which receive afternoon/evening rainfall.
Dry weather is then expected through Saturday night along with
mostly sunny/clear skies. Temperatures will be a bit below
normal Friday into Friday night, with highs in the 70s to lower
80s, and lows Friday night dropping into the 40s to lower/mid
50s. Low PWAT's, clear skies and light/calm winds should allow
temps to drop off rapidly after sunset, so expect somewhat
chilly temps across the southern Adirondacks Friday night.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
By Sunday, hotter and more humid conditions develop, with high
temps reaching the upper 80s to lower 90s. As dewpoints climb
well into the 60s, heat indices could reach the mid 90s across
portions of the Mohawk and upper Hudson River Valleys. Similar
heat indices are possible Monday. Some heat advisories may need
to be issued should confidence in these heat indices increase.
Will have to watch for some potential ridge rolling disturbances
beginning late Sunday and continuing through Monday. Best
chances would be across northern areas, however there remains
low confidence at this time to include anything more than some
slight chance/low chance PoPs.
A frontal system looks to bring better chances for
showers/thunderstorms late Monday into Tuesday. The front may
stall near or just south/east of the region thereafter, bringing
scattered showers/thunderstorms to portions of the area through
late week. It looks to remain warm and humid much of next week,
with highs mainly in the 80s and overnight lows in the 60s.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Through 18z Friday...VFR conditions at all terminals as of 12:30 PM
EDT. VFR conditions generally expected through the next couple
hours, but scattered showers and thunderstorms should develop as the
afternoon progresses from northwest to southeast. Have kept just
prob30 groups at GFL/ALB where confidence in thunderstorm occurrence
is lower, but went with tempo groups at POU/PSF where confidence is
higher. Have also tried to better refine the timing of potential
thunderstorm activity. VFR conditions with SCT mid-level clouds
prevail outside of any storms, but IFR or lower vsbys briefly
possible within any storms. Storms dissipate by sunset, with mainly
VFR conditions then expected to prevail through the remainder of the
TAF period. However, if any of the terminals see appreciable
rainfall this evening, then we will have to watch for patchy fog
development overnight. Winds will increase to 5-10 kt with some
gusts to around 15 kt from the west by the start of the 18z TAF
period, then shift to the NW at around 5 kt through tonight, before
increasing back to 5-10 kt tomorrow early to mid-morning still from
the NW.
Outlook...
Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.
&&
SYNOPSIS...KL
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...KL
AVIATION...Main
In the hours before
Special weather statement, Jul 3, 2:31 PM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Albany NY
331 PM EDT Thu Jul 3 2025
NYZ051-052-059-032015-
Eastern Albany NY-Eastern Greene NY-Western Albany NY-
331 PM EDT Thu Jul 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN ALBANY AND NORTHEASTERN
GREENE COUNTIES THROUGH 415 PM EDT...
At 331 PM EDT, Doppler radar was tracking a strong thunderstorm near
Berne, or 16 miles west of Delmar, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Albany, Delmar, New Baltimore, Westerlo, Ravena, Coxsackie, Berne,
Voorheesville, Feura Bush, Selkirk, New Scotland, Coeymans,
Rensselaerville, Clarksville, Coeymans Hollow, East Berne, Shoefelt
Corners, West Berne, Spawn Hollow, and Dormansville.
This includes the following highways...
Interstate 87 between exits 21B and 23.
Interstate 787 between exits 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central New York.
&&
LAT...LON 4259 7422 4262 7419 4264 7419 4264 7418
4266 7374 4262 7376 4258 7375 4253 7376
4249 7378 4244 7377 4238 7379 4234 7379
4242 7403 4243 7403 4243 7406 4249 7423
TIME...MOT...LOC 1931Z 278DEG 25KT 4255 7415
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MEMSpecial weather statement, Jul 3, 3:04 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Albany NY
404 PM EDT Thu Jul 3 2025
MAZ025-NYZ060-061-065-066-032030-
Southern Berkshire MA-Eastern Dutchess NY-Eastern Columbia NY-
Western Columbia NY-Western Dutchess NY-
404 PM EDT Thu Jul 3 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DUTCHESS AND
SOUTHWESTERN COLUMBIA COUNTIES THROUGH 430 PM EDT...
At 404 PM EDT, Doppler radar was tracking a strong thunderstorm over
Clermont, or near Saugerties, moving southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Livingston, Copake, Pine Plains, Clermont, Ancram, Stanfordville,
Bethel, Milan, Germantown, Taghkanic, Pachin Mills, Ancramdale,
Kerleys Corners, Burden, Churchtown, Linlithgo Mills, Alander, Nevis,
Silvernails, and Jackson Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
western Massachusetts...and east central New York.
&&
LAT...LON 4183 7371 4211 7391 4220 7379 4209 7342
4205 7347 4205 7349 4203 7349
TIME...MOT...LOC 2004Z 305DEG 24KT 4211 7383
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MEMSpecial weather statement, Jul 3, 3:13 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Albany NY
413 PM EDT Thu Jul 3 2025
NYZ052-059>061-032100-
Eastern Albany NY-Eastern Columbia NY-Eastern Greene NY-
Western Columbia NY-
413 PM EDT Thu Jul 3 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL COLUMBIA...SOUTH CENTRAL
ALBANY AND NORTHEASTERN GREENE COUNTIES THROUGH 500 PM EDT...
At 412 PM EDT, Doppler radar was tracking a strong thunderstorm near
New Baltimore, or 11 miles north of Hudson, moving southeast at 35
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Chatham, New Baltimore, Ravena, Coxsackie, Valatie, Austerlitz,
Philmont, Kinderhook, Coeymans, Ghent, Stockport, Stuyvesant,
Hillsdale, Canaan, Rossman, Earlton, Otter Hook, North Hillsdale,
Climax, and Brick Tavern.
This includes Interstate 87 near exit 21B.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
western Massachusetts...and east central New York.
&&
LAT...LON 4213 7350 4238 7395 4250 7387 4248 7378
4246 7378 4247 7373 4240 7339 4215 7348
TIME...MOT...LOC 2012Z 293DEG 28KT 4242 7384
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MEMNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276619, 1276620, 1276622, 1276621, 1276624, 1276625, 1276623, 1276626, 1276630, 1282472, 1276631, 1276633, 1276627, 1282473, 1282474, 1282476, 1282477, 1282482, 1282478, 1282479, 1282485.